advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Madison, Wisconsin, USA:

My nine year old son was diagnosed a month ago with type 1 diabetes. At about that time, he also had a small lump under the skin of his forearm, which the doctor thought was either a bug bite or a sebaceous cyst. It's now infected. As a result, his doctor drained the abscess and prescribed cephalexin oral suspension.

Should I be concerned about the sugar content? I realize you've advised others that this should be fine since their child is sick enough to require antibiotics, but my son is not "sick;" he just had an abscess. He is taking 8 ml, three times per day and says the stuff tastes like "pure syrup."

Answer:

I would not be concerned about the sugar content of medications occasionally. You will find that in the presence of infection, sometimes blood sugars become a little more difficult to control.

MSB

DTQ-20040929191642
Original posting 6 Oct 2004
Posted to Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.